Illinois, 2012Strong Wind in Illinois, January 1, 2012
January 1, 2012 · NWS LOT · 1 event in 1 county or zone
Winds gusted to 45 to 55 mph on New Year's Day across northern Illinois.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Winds gusted to 45 to 55 mph on New Year's Day across northern Illinois.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jan 1, 11:53 AM CST, 7 minutes earlier.
Area forecast discussion, Jan 1, 11:53 AM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1153 AM CST SUN JAN 1 2012
.DISCUSSION...
650 AM UPDATE...
PRECIP IS ALMOST ALL RAIN WITH A FEW SPOTS OF RAIN SNOW MIX. DROPPED
MENTION OF ANY SNOW ACCUMULATIONS THIS MORNING BUT BUMPED UP POPS A
BIT FOR RAIN. ALSO TWEAKED MORNING TEMPERATURE TRENDS. REST OF
FORECAST...INCLUDING WIND...LOOKS ON TRACK.
ALLSOPP
PREVIOUS DISCUSSION 404 AM CST
TODAY THROUGH TUESDAY...
STORM SYSTEM...ITS PRECIPITATION AND COLD FRONTAL PASSAGE ACROSS THE
AREA IS A FEW HOURS BEHIND WHAT WAS EXPECT AT THIS TIME YESTERDAY.
ALSO...THE TRACK OF THE SURFACE LOW IS FURTHER S...CURRENTLY
TRACKING ACROSS SW WI AT 08Z. THE FURTHER SOUTHWARD TRACK AND THE
SLOWER TIMING ARE A RESULT OF THE NON-PHASING OF THE TWO
DISTURBANCES THAT WAS TO BEGIN OCCURRING OVERNIGHT. HOWEVER...THE
NORTHERN SHORT WAVE IS MOVING ESE ACROSS FAR SOUTHERN MANITOBA...NE
ND AND WESTERN WI WHILE THE SECOND SHORT WAVE CONTINUED TO DIG SE
ACROSS THE CENTRAL HIGH PLAINS SAT AND IS NOW ROUNDING THE BOTTOM
OF THE UPPER TROUGH AS IT APPROACHES THE MID MS VALLEY EARLY THIS
MORNING.
THE SEPARATION OF THE TWO SHORT WAVES HAS RESULTED IN TWO PRETTY
MUCH INDIVIDUAL PRECIPITATION AREAS. THE ONE ASSOCIATED WITH THE
NORTHERN SHORT WAVE CONTINUES TO SPREAD E ACROSS WI AND THE MI
U.P. WHILE A LESS EXTENSIVE AREA WAS MOVING ACROSS E CENTRAL AND SE
IA AS WELL AS NORTHERN MO. THE SOUTHERN SHORT WAVE IS LESS EFFICIENT
IN PRODUCING PRECIPITATION AS IT IS BEING MOISTURE STARVED. DESPITE
SURFACE DEW POINTS FROM THE UPPER 30S TO MID 40S F BEING QUICKLY
ADVECTED NNE ACROSS SOUTHERN AND E CENTRAL IL AHEAD OF THE COLD
FRONT CURRENTLY PUSHING E ACROSS W CENTRAL IL AND SE MO THE MID
LEVELS HAVE BEEN DRYING. 00Z RAOBS SHOWED 700 HPA DEW POINT
DEPRESSIONS OF 22 DEG C AT SPRINGFIELD MO AND LITTLE ROCK AR BEING
FED ACROSS THE MID MS VALLEY AND OVER THE LOCAL FORECAST AREA ON
40-45 KT SW WINDS.
STILL...DUE TO THE STRONG VORT MAX NOW LIFTING ENE FROM CENTRAL MO
SOME PRECIPITATION IS BEING PRODUCED. IT WAS MAINLY RAIN BUT E FEW
REPORTS OF SN WERE SEEN IN S CENTRAL IA A COUPLE HOURS AGO AS THE
COLUMN BEGAN RAPIDLY COOLING FOLLOWING THE PASSAGE OF THE COLD FRONT
AND THE MID LEVEL TROUGH. MAIN RAIN AND SNOW AREA WILL BE ACROSS WI
AND INTO THE UPPER GREAT LAKES REGION WHERE BETTER MOISTURE AND
UPPER DIFLUENCE AT LEFT EXIT REGION OF THE UPPER JET PUNCHING
NORTHEASTWARD ACROSS THE S CENTRAL GREAT LAKES AIDING IN DEEP LIFT
OF COLUMN.THE LOCAL AREA ON THE OTHER HAND IS LIKELY TO ONLY SEE A
BRIEF PERIOD OF SNOW AND SNOW SHOWERS THIS MORNING...TAPERING TO
LIGHT SNOW SHOWERS AND FLURRIES FOR THIS AFTERNOON. POTENTIALLY...N
CENTRAL AND NE IL COULD RECEIVE AROUND AN INCH OF SNOWFALL THIS
MORNING WITH LESSER AMOUNTS..IF ANY....ACROSS CENTRAL AND SOUTH
SECTIONS.
FOLLOWING THE COLD FRONT PASSING E DURING THE EARLY MORNING THE
MID LEVEL TROUGH AXIS WILL SWEEP OVER THE AREA AT ABOUT THE SAME
TIME. BESIDES THE TIGHTENING PRESSURE GRADIENT ACROSS THE REGION
AS THE SURFACE LOW CONTINUES TO DEEPEN AS IT LIFTS TO NORTHERN
LOWER MI OR NORTHERN LAKE SUPERIOR BY 18Z...STRONG COLD AIR
ADVECTION AND A STRONG PRESSURE RISE CENTER ARE PROGGED ACROSS
NORTHERN IL LATER TODAY. THIS WILL RESULT IN STRONG W TO NW WINDS
BY AFTERNOON AS SIGNIFICANT SUBSIDENCE...ISALLOBARIC ADDITION TO
GRADIENT WINDS AND WINDS OF 40-50KT IN THE MIXED BOUNDARY LAYER
LAYER ALL INDICATED. WILL CONTINUE WITH WIND ADVISORY...WITH
POTENTIAL FOR AN UPGRADE TO A HIGH WIND WARNING FOR A PERIOD OF
TIME LATER THIS A.M. AND INTO THIS AFTERNOON.
WHILE THE CORE OF THE CANADIAN COLD AIR WAS STILL FROM OVER HUDSON
WEST TO THE NORTHWEST TERRITORIES AND SW TO B.C. AND ALBERTA...850
KPIA TEMPS OF AS COLD AS -13C WERE FOUND AS FAR S INTO THE PLAINS AS
NORTH PLATTE LAST EVENING. WHILE TEMPERATURES WILL BE FALLING FROM
THE STILL RELATIVELY MILD PRE-DAWN READINGS...THEY WILL BE GRADUALLY
FALLING THROUGH THE DAY THOUGH THE REALLY COLD AIR DOES NOT ARRIVE
UNTIL THIS EVENING AND OVERNIGHT AS A REINFORCING SURGE OF COLD AIR
IS SPREAD SOUTHWARD ACROSS THE REGION AS THE UPPER TROUGH DEEPENS
OVER EASTERN NOAM AND AN UPPER RIDGE CONTINUES TO BUILD NORTHWARD
OVER WESTERN NOAM ALLOWING THE CORE OF THE COLD AIR TO BE TAPPED.
CONTINUED CYCLONIC LOW LEVEL FLOW AND MOISTURE TRAPPED UNDER A
SUBSIDENCE INVERSION WILL FAVOR FLURRIES AND A FEW LIGHT SNOW
SHOWERS TONIGHT AS EVEN LOW TOPPED CLOUDS WILL BE COLD ENOUGH FOR
ICE CRYSTAL GROWTH. WHILE WINDS ARE EXPECTED TO RELENT A BIT FOR
TONIGHT IT WILL STILL BE PRETTY WINDY WITH GUST TO 40-45 MPH
GRADUALLY DROPPING OFF TO AROUND 30 MPH.
WHILE CERTAINLY NOT UNUSUAL FOR EARLY JAN...THE COLD TEMPERATURES
ONLY IN THE TEENS AND LOWER 20S DURING THE DAY COMBINED WITH STILL
BRISK WINDS WILL PRODUCE WIND CHILLS IN THE SINGLE DIGITS...
SOMETHING WE HAVE NOT HAD TO DEAL WITH YET THIS WINTER. MON NIGHT
WILL BE THE COLDEST AS CLEAR TO MAINLY CLEAR SKIES AND DECREASING
WINDS AS A SURFACE HIGH PRESSURE RIDGE MOVES TO THE MS VALLEY BY
SUNUP TUE ALLOW TEMPS TO FALL INTO THE 8 TO 16 F RANGE. WIND CHILLS
MON NIGHT WILL BE FROM AROUND ZERO TO 5 BELOW.
WHILE THE WESTERN MI AND N CENTRAL IND SNOW BELTS WILL BE LIVING UP
TO THEIR NAME WITH THIS COLD AIR SURGE...LOW LEVEL FLOW MAINTAINS
ENOUGH OF A WESTERLY COMPONENT TO KEEP AN SIGNIFICANT THREAT OF
ACCUMULATING SNOW E OF PORTER COUNTY. HOWEVER...DURING MON AND MON
NIGHT WINDS VEER A BIT MORE TO THE NW BRINGING THE THREAT OF LAKE
EFFECT SNOW SHOWERS TO NE PORTER COUNTY...WHICH WILL PERSIST INTO
TUE MORNING BUT BY LATER MON AND TUE MORNING A LOWERING SUBSIDENCE
INVERSION WILL LIMIT SNOW GROWTH. THUS ONLY A TODAY ACCUMULATION
POTENTIAL OF 1 TO 3 INCHES ACROSS THE NE CORNER OF THE COUNTY WITH
THE AREA CLOSE TO MI CITY POSSIBLY PILING UP AROUND 4 INCHES DURING
THIS TIME.
A RIDGE OF HIGH PRESSURE PASSES TO THE E OF THE AREA TUE WHILE A
SHORT WAVE DROPS FROM SOUTHERN SASKATCHEWAN TO OVER THE MN. THIS
RESULTS IN BOTH AND MID LEVEL FLOW BACKING TO SOUTHWESTERLY AND
WESTERLY RESPECTIVELY HELPING TO DISPLACE THE COLD AIR. THE SHORT
WAVE IS PROGGED TO DROP ACROSS THE UPPER MIDWEST AND INTO THE
WESTERN GREAT LAKES TUE NIGHT. ANY PRECIPITATION WITH THIS
DISTURBANCE IS LIKELY TO REMAINS N OF THE FORECAST AREA.
WEDNESDAY THROUGH FRIDAY...
FORTUNATELY THE COLD SNAP WILL ONLY LAST A COUPLE DAYS AS THE UPPER
PATTERN FLATTENS FOR MID WEEK BRINGING MID PACIFIC AIR EASTWARD.
TEMPERATURES BACK ABOVE NORMALS ARE EXPECTED WED AND WELL ABOVE
NORMAL THU AND ESPECIALLY FRI. MODELS BRING A CLIPPER SYSTEM ACROSS
S CENTRAL CANADA THU NIGHT AND FRI BUT CURRENTLY FORECAST TRACK IS
ENE AND ACROSS THE FAR NORTHERN GREAT LAKES REGION SO THREAT OF
PRECIPITATION REMAINS WELL N. FOLLOWING THE PASSAGE OF THIS
DISTURBANCE VEERING WINDS BRING IN COOLER AIR PUSHING TEMPS BACK
DOWN TOWARD MORE NORMAL BY NEXT WEEKEND.
TRS
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 18Z...
* STRONG WEST/NORTHWEST WINDS THROUGH THE PERIOD WITH GUSTS TO 40
KTS THIS AFTERNOON.
* MVFR CIGS THIS AFTERNOON AND THIS EVENING.
* POTENTIAL FOR LIGHT SNOW SHOWERS LATE THIS AFTERNOON INTO THIS
EVENING. CMS
//DISCUSSION...UPDATED 18Z...
MAIN FORECAST CONCERN REMAINS THE STRONG WEST/NORTHWEST WINDS.
GUSTS UP TO 40 KTS STILL ON TRACK THROUGH MID AFTERNOON WITH A FEW
HIGHER GUSTS POSSIBLE. WINDS SPEEDS/GUSTS WILL SLOWLY DIMINISH
THROUGH THE EVENING HOURS BUT IT WILL STILL REMAIN QUITE WINDY
OVERNIGHT AND INTO MONDAY WITH WINDS FINALLY DIMINISHING MONDAY
EVENING.
MVFR CIGS ALMOST SCATTERED OUT BRIEFLY ACROSS THE TERMINALS BUT
STRATOCU CONTINUES TO DEVELOP AND SPREAD SOUTH AS COLDER AIR MOVES
INTO THE REGION. CIGS LIKELY TO REMAIN LOW VFR...3-4KFT...FOR A
FEW HRS BEFORE LOWERING BACK INTO MVFR LATER THIS AFTERNOON AND
THIS EVENING. AS ADDITIONAL COLDER AIR SPREADS ACROSS THE
REGION...LOW LEVEL INSTABILITY APPEARS SUFFICIENT FOR SOME LIGHT
SNOW SHOWERS OR FLURRIES TO DEVELOP. THIS ACTIVITY LOOKS LIKE IT
WILL MOVE EAST OF THE TERMINALS BY EARLY MORNING. CMS
//ORD AND MDW CONFIDENCE...UPDATED 18Z...
* HIGH CONFIDENCE IN WIND FORECAST.
* MEDIUM CONFIDENCE IN THE CIG FORECASTS.
* LOW CONFIDENCE REGARDING FLURRIES/LIGHT SNOW SHOWERS LATER THIS
AFTERNOON INTO TONIGHT. CMS
//OUTLOOK FOR ORD/MDW FOR 00Z TUESDAY-12Z SUNDAY...UPDATED 12Z...
MONDAY NIGHT...VFR. NORTHWEST WINDS DIMINISHING TO AROUND 10 KT BY
MORNING.
TUESDAY...VFR.
WEDNESDAY...VFR.
THURSDAY...VFR.
FRIDAY...VFR.
SATURDAY...CHC MVFR IN SNOW.
ALLSOPP
&&
.MARINE...
108 AM CST
DEEPENING LOW PRESSURE AND A VERY STRONG TRAILING COLD FRONT
WILL MOVE THROUGH THE GREAT LAKES TODAY...PRODUCING DANGEROUS
STORM FORCE WINDS AND VERY ROUGH WAVES...
STRONG SOUTHERLY WINDS WITH A FEW GALE FORCE GUSTS IN THE PREDAWN
HOURS AHEAD OF THE LOW WILL LET UP AS THE SURFACE LOW PASSES OVER
SOUTH CENTRAL LAKE MICHIGAN AROUND DAYBREAK. HOWEVER...IN THE
WAKE OF THE LOW WEST-NORTHWEST WINDS WILL RAMP UP RAPIDLY AFTER
DAYBREAK. THE WORST WILL BE FROM MID MORNING THROUGH LATE
AFTERNOON TODAY. EXPECT SUSTAINED WINDS OF 35 TO 40 KTS WITH
STORM FORCE GUSTS OF 50 TO 55 KT DURING THIS TIME FRAME. COLD AIR
ADVECTION SHUTS OFF BY EVENING. THIS COUPLED WITH NORMAL DIURNAL
TRENDS WILL ALLOW WINDS TO SUBSIDE A BIT OVERNIGHT WITH SUSTAINED
WINDS 30 TO 35 KTS AND GUSTS IN THE 40S. A VERY STRONG PRESSURE
GRADIENT WILL REMAIN OVER THE LAKE THROUGH MONDAY WITH GUSTS IN
THE 40 TO 45 KT RANGE CONTINUING. BY MONDAY AIR WILL BE COLD
ENOUGH AND WINDS STILL STRONG ENOUGH TO GENERATE SOME LIGHT TO
MODERATE FREEZING SPRAY...BUT DON'T EXPECT IT TO BE SEVERE ENOUGH
TO WARRANT A FREEZING SPRAY HEADLINE. WILL CONTINUE TO MONITOR.
THINGS WILL FINALLY SETTLE DOWN OVERNIGHT MONDAY NIGHT.
A SURFACE HIGH PRESSURE RIDGE WILL MOVE OVER THE LAKE TUESDAY
MORNING. AFTER RIDGE PASSES TUESDAY...THERE WILL BE A PERIOD OF
SOUTHERLY WINDS. A WEAK TROF WILL MOVE THROUGH THE GREAT LAKES
ABOUT WEDNESDAY WITH A SHIFT TO WEST-NORTHWEST FLOW FOR A DAY
BEFORE SOUTHWEST WINDS RETURN.
ALLSOPP
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...WIND ADVISORY...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-ILZ011-
ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-ILZ023-
ILZ032-ILZ033-ILZ039 UNTIL MIDNIGHT MONDAY.
IN...WIND ADVISORY...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL
MIDNIGHT MONDAY.
LM...GALE WARNING...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ744-LMZ745-LMZ777-
LMZ779-LMZ868-LMZ870-LMZ872-LMZ874-LMZ876-LMZ878...3 AM
MONDAY TO 4 AM TUESDAY.
STORM WARNING...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ740-LMZ741-LMZ742-
LMZ743-LMZ744-LMZ745-LMZ777-LMZ779-LMZ868-LMZ870-LMZ872-
LMZ874-LMZ876-LMZ878 UNTIL 3 AM MONDAY.
GALE WARNING...LMZ740-LMZ741-LMZ742-LMZ743...3 AM MONDAY TO 9 AM
MONDAY.
&&Hazardous weather outlook, Jan 1, 5:23 AM CST, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
523 AM CST SUN JAN 1 2012
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
021130-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
523 AM CST SUN JAN 1 2012 /623 AM EST SUN JAN 1 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
ILLINOIS...AND NORTHWEST INDIANA.
.DAY ONE...TODAY AND TONIGHT.
A BRIEF PERIOD OF RAIN EARLY THIS MORNING WILL CHANGE OVER TO A
BIT OF SNOW BEFORE ENDING. BESIDES SNOW FLURRIES ACROSS MOST OF
THE AREA THIS AFTERNOON...NORTH CENTRAL AND FAR NORTHEAST ILLINOIS
MAY ALSO SEE SOME SNOW SHOWERS. ANY SNOW THAT DOES FALL WOULD NOT
ACCUMULATE MUCH...POTENTIALLY AROUND AN INCH FAR NORTHEAST AND
NORTH CENTRAL...WITH LESS OR NO ACCUMULATION SOUTH.
A COLD FRONT WILL CONTINUE TO MOVE ACROSS THE AREA EARLY THIS
MORNING. FOLLOWING THE COLD FRONT WEST TO NORTHWEST WINDS WILL BE
GUSTING TO 35 TO 45 MPH WITH A FEW GUSTS AROUND 50 MPH POSSIBLE.
WHILE WINDS WILL GRADUALLY DIMINISH TONIGHT THOUGH THEY WILL
REMAIN STRONG AND GUSTY THROUGH THE NIGHT. THESE WINDS COMBINED
WITH AIR TEMPERATURES IN THE UPPER TEENS AND LOWER 20S WILL
PRODUCE WIND CHILLS IN THE SINGLE DIGITS TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE IS A CHANCE THAT LAKE EFFECT SNOW THAT WILL BE OCCURRING IN
THE SOUTHWEST LOWER MICHIGAN AND NORTH CENTRAL INDIANA SNOW BELTS
WILL SHIFT A BIT WESTWARD INTO PORTIONS OF NORTHWEST INDIANA
DURING MONDAY. LAKE EFFECT SNOW SHOWERS ARE POSSIBLE IN PORTER
COUNTY WHERE 1 TO 3 INCHES COULD ACCUMULATE MONDAY THROUGH
TUESDAY MORNING. THE FAR NORTHEAST CORNER OF THE COUNTY NEAR
MICHIGAN CITY MAY SEE AROUND 4 INCHES TOTAL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.
REPORTS OF SNOWFALL AMOUNTS OR DAMAGE FROM THE STRONG WINDS
WOULD BE APPRECIATED.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-021130-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
523 AM CST SUN JAN 1 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA
NEARSHORE WATERS OF LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
SOUTHWEST GALE FORCE WINDS WILL INCREASE TO STORM FORCE AS THEY
SHIFT TO WEST BY MID MORNING...AND TO NORTHWEST DURING THE
AFTERNOON. STORM FORCE WINDS WILL PERSIST WELL INTO THE NIGHT.
FREEZING SPRAY IS LIKELY TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
WINDS WILL BE AT GALE FORCE MONDAY INTO MONDAY NIGHT.
FREEZING SPRAY IS LIKELY MONDAY AND MONDAY EVENING.
CONDITIONS WILL REMAIN HAZARDOUS FOR SMALL CRAFT WILL LATE MONDAY
NIGHT AND TUESDAY MORNING.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-021130-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
523 AM CST SUN JAN 1 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
WEST TO NORTHWEST STORM FORCE WINDS WILL OCCUR TODAY INTO TONIGHT.
FREEZING SPRAY IS LIKELY TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
GALE FORCE WINDS AND FREEZING SPRAY WILL OCCUR FROM MONDAY INTO
MONDAY NIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
In the hours before
Special weather statement, Jan 1, 6:08 AM CST, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO IL
608 AM CST SUN JAN 1 2012
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
011415-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK...
WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO...
OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE...PONTIAC...
WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER...
FOWLER
608 AM CST SUN JAN 1 2012 /708 AM EST SUN JAN 1 2012/
...BLAST OF WINTER WEATHER TO START THE NEW YEAR...
A STRONG COLD FRONT WAS SWEEPING THROUGH NORTHERN ILLINOIS THIS
MORNING. WINDS WILL TURN WEST-NORTHWEST AND RAPIDLY INCREASE BY
MID MORNING. SUSTAINED WINDS WILL BE AROUND 30 MPH WITH FREQUENT
GUSTS OF 40 TO 45 MPH TODAY. A FEW GUSTS TO 50 MPH ARE POSSIBLE.
AN AREA OF RAIN WILL MOVE THROUGH THE AREA...ENDING BY MID
MORNING. RAIN MAY MIX WITH OR CHANGE TO SNOW BRIEFLY BUT LITTLE OR
NO ACCUMULATION IS EXPECTED. SNOW FLURRIES ARE LIKELY LATER THIS
AFTERNOON AND TONIGHT.
TEMPERATURES WERE IN THE UPPER 30S TO MID 40S AT DAYBREAK BUT WILL
BE FALLING THROUGH THE DAY...DROPPING INTO THE MID 20S TO LOWER
30S BY LATE THIS AFTERNOON.
ALLSOPP
Strong Wind, Grundy
- When
- January 1, 12:00 PM CST to 6:00 PM CST
- Where
- Grundy forecast zone
- Measured
- 45 kt (52 mph) measured gust
- Property damage
- $1,000
- Reported by
- Newspaper
- Coordinates
- 41.285, -88.418 (the zone’s center; the record gives no point)
Strong winds toppled a light pole at Route 47 and Route 6 in Morris.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, January 1 to 31, 2012$25 million · 23 events
- Lake-Effect Snow and Winter Weather in Indiana, January 1 to 3, 20121 death · 8 events
- High Wind in Iowa, January 1, 2012$330,000 · 63 kt wind · 25 events
- Lake-Effect Snow in Ohio, January 1 to 3, 2012$450,000 · 6 events
- Drought in Texas, January 1 to 31, 2012$132,000 · 20 events
- Lake-Effect Snow in Pennsylvania, January 1 to 3, 2012$300,000 · 2 events
- High Wind in New York, January 1, 2012$70,000 · 53 kt wind · 3 events
- Heavy Snow and Winter Weather in West Virginia, January 1 to 3, 2012$50,000 · 10 events
- Strong Wind in Wisconsin, January 1, 2012$27,000 · 20 events
- Strong Wind in Illinois, January 1, 2012$50,000 · 2 events
- Seiche in New York, January 1, 2012$45,000 · 3 events
- Drought in New Mexico, January 1 to 31, 201234 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 363355.